Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 205, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 13, 2001, 9:24 PM CST for Perry County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2001, 9:24 PM CST (03:24 UTC)
- Expired
- Dec 13, 2001, 10:00 PM CST
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perry County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 9:50 PM CST | Tornado F0 | Hintonville, MS | A weak tornado briefly touched down along State Road 15 near Hintonville. The tornado did damage primarily to trees in a wooded area. No structures in the area were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 8:15 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 8:30 PM CST, 54 minutes earlier.
Area forecast discussion, Dec 13, 8:30 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 830 PM CST THU DEC 13 2001 WILL UPDATE FOR TORNADO WATCH AND ADD SEVERE WORDING. .MOB... AL...FFA THROUGH 4 AM FRI ALZ051>053. SCA GMZ630-650-670. FL...SCA GMZ655-675. MS...FFA THROUGH 4 AM FRI MSZ067-075-076.
In the hours before
Special weather statement, Dec 13, 8:32 PM CST, 52 minutes before
ALZ051>055-061>064-MSZ067-075-076-140700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CST THU DEC 13 2001
...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 1 AM FRIDAY MORNING...
IN SOUTHWEST ALABAMA...
MOBILE...BALDWIN...WASHINGTON CHOCTAW CLARKE...MONROE...WILCOX.
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 11:47 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 28 min |
| Dec 14, 12:01 AM CST | Severe Thunderstorm Warning | MOB | Washington | 29 min |
| Dec 14, 12:26 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Dec 14, 12:35 AM CST | Special Marine Warning | MOB | 115 min | |
| Dec 14, 12:35 AM CST | Special Marine Warning | MOB | 115 min | |
| Dec 14, 12:35 AM CST | Special Marine Warning | MOB | 115 min | |
| Dec 14, 2:10 AM CST | Special Marine Warning | MOB | 65 min | |
| Dec 14, 2:10 AM CST | Special Marine Warning | MOB | 65 min | |
| Dec 13, 9:46 PM CST | Tornado Warning | MOB | Perry | 14 min |
| Dec 13, 9:52 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 38 min |
| Dec 13, 10:32 PM CST | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 28 min |
| Dec 13, 10:32 PM CST | Severe Thunderstorm Warning | MOB | Greene | 28 min |
| Dec 13, 10:56 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.